MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 7MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 7MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201774
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, in the final stage of an arthroscopic posterior cruciate ligament reconstruction surgery during the implantation of two (2) units of the biosure ha screws, they were burst and failed, forcing continuous changes in the tunnel compression position.The pieces were not removed from the patient.Surgery was completed with a back-up device instead.There was a delay of less than 30 minutes, and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.
 
Event or Problem Description
It was reported that, in the final stage of an arthroscopic posterior cruciate ligament reconstruction surgery during the implantation of two (2) units of the biosure ha screws, they were burst and failed, forcing continuous changes in the tunnel compression position.The pieces were not removed, they were left secured in the patient.Surgery was completed with a back-up device instead.There was a delay of less than 30 minutes, and no further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: additional information in b5 and h6.

Brand Name
BIOSURE HA 7MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22835136
Report Number1219602-2025-02042
Device Sequence Number15912199
Product Code HWC
UDI-Device Identifier03596010611703
UDI-Public3596010611703
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201774
Device Lot Number51120396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/25/2025
08/27/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date08/26/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale